I dyed my hair 3 weeks ago and have had a string of reactions on my head and neck which have become progressively worse. Firstly i had a small rash around my hair line and on my scalp which was a little itchy but two days after this my whole face had swollen. My doctor prescribed me steroids to ease the swelling and flucloxacillin aswell as antihistamines however the rash has not subsided.It has spread onto my face and neck and a small patch has appeared on my arm. It used to weep moderately especially in the warmth but it has now reached the point where it is dripping constantly and i am at a loss for what to do. After a second trip to the doctors i have now been taking fenofexadine, ethromycin and flucloxacillin for a week and applying eurax cream but the symptoms continue to get worse. now i want to end the constant itching and weeping! Can anyone give me any advice at all on this matter? help please
You seem to be having acute allergic contact dermatitis. Para-Phenylenediamine (PPD) is an ingredient found in most hair dyes and colors and it can cause severe dermatitis of skin and swelling of the face and mucus membranes.
Treatment of this includes application of Burrow’s or silver nitrate solution,lukewarm water baths,oatmeal baths,topical and systemic steroids ,antihistaminics,emollients to moisturize skin and antibiotics in cases of secondary infection.
I sincerely advise you to take an opinion from a dermatologist and discuss these options with him.
Hope it helps.Take care and pls do keep us posted if you have any additional queries.
Silver salts have antiseptic properties.Silver nitrate solution that is used for acute allergic contact dermatitis is usually in the strength of 25.5%.However you should use silver nitrate solution only after a prescription of a dermatologist as it is not without side effects. Silver nitrate is toxic and corrosive . Short contact can lead to deposition of black silver stains on the skin.so use is to be done only after consulting a dermatologist.
I hope that helps. Please do keep me posted on how you are doing or if you have any additional queries. Kind regards.
I am sorry for your current situtation. I am very empathetic, since I had the same happen to me. I was given the steriods same as you, and I had been standing in the warm shower to help relieve me of itch and uncomfortable situationh all toghether only to find out I was making it worse. I would keep the blow dryer, on cool and blow dry my hair to keep it from oozing. It felt gross dry, but eventually It helped. I must warn the recovery of this reaction took me about six months total. When bathing, I would fill the tub with oatmeal powder and soak my head, then dry dry dry. I hope this helps you. If you are insistant on dying your hair, as I am, you should try a product from Saba Botanicals, it is a henna, it is messy but it works for me. I love it. Good Luck and feel better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.